# SDR CA080305002

- Difficulty date: March 3, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 13,894 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: C4140070102
- Condition: Noisy
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ON CLIMBOUT FLIGHT CREW HEARD A LOUD SQUEALING NOISE FROM THE AVIONICS COOLING FAN. IN COLD TEMPERATURES THIS IS TYPICAL OF THE COOLING FAN AND THE FLIGHT CREW DECIDED TO ALLOW THE FAN TO WARM UP. AFTER A COUPLE MINUTES THE FLIGHT CREW DECIDED TO RETURN. APPROX 5 MINUTES LATER DURING VECTORS BACK THE FLIGHT CREW BEGAN TO SMELL A BURNED SMELL IN THE COCKPIT AND PULLED THE AVIONICS FAN CIRCUIT BREAKER, THE SMELL STOPPED. AT THE TIME, THE FLIGHT CREW ALSO COMMENTED ON SMOKE LIGHT, SMOKE IN THE COCKPIT. THE FLIGHT WAS CONTINUED AND LANDED WITHOUT FURTHER INCIDENT. MAINT REPLACED THE AVIONICS COOLING FAN AND GROUND RUN THE AC WITHOUT ANY ADDITIONAL FAULTS. THE AC WAS RELEASED. (TC NR 20080305002)
